For example: Nardil is an MAOI antidepressant. Prior to administering a dose, the nurse should assess the patient’s vital signs, assess for feelings of depression and thoughts of suicide, and for dizziness.
Question # 6 asks What are the nursing implications associated with each medication? In other words, what are the ongoing assessments that would be required for a patient on these medications? To continue with the MAOI example, the nurse would monitor for orthostatic hypotension (vertigo when changing position), gastrointestinal upset (nausea, diarrhea, dry mouth, constipation), genitourinary reaction (impotence) and hypertensive crisis (occipital headache, stiff neck, nausea, vomiting, sweating, fever, chest pain, dilated pupils, and change in heart rate), as well as thoughts of depression and suicide. The nurse must also monitor the client’s diet to ensure that it does not contain tyramine.
The post What primary assessments are required prior to administration of these medications? You are to describe the assessments that are required prior to the administration of each of the medications. appeared first on My Nursing Paper.